Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 99, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Oct 23, 2019, 9:00 AM CDT for Brown County, Minnesota. It took effect at Oct 23, 2019, 10:45 AM CDT. It was in force for 61 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2019, 9:00 AM CDT (14:00 UTC)
- In effect from
- Oct 23, 2019, 10:45 AM CDT
- Expired
- Oct 25, 2019, 11:30 PM CDT
- In force
- 61 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brown County, MN
The radar
The Minneapolis radar (KMPX), 134 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cottonwood River (MN) above Springfield (SPFM5).
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05316950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
932 WGUS43 KMPX 231401 FLWMPX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Twin Cities/Chanhassen MN 900 AM CDT Wed Oct 23 2019 ...The National Weather Service in Chanhassen has issued a flood warning for the following rivers in Minnesota... Cottonwood River Above Springfield affecting Brown County .This river forecast is based on the heavy rainfall amounts observed over the past 48 hours.The National Weather Service will monitor this developing situation and issue followup statements as conditions or forecasts change. River is forecast to enter minor flood stage for the Cottonwood at Springfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC015-241959- /O.NEW.KMPX.FL.W.0099.191023T1545Z-191026T0430Z/ /SPFM5.1.ER.191023T1545Z.191024T1200Z.191025T1030Z.NO/ 900 AM CDT Wed Oct 23 2019 The National Weather Service in Chanhassen has issued a * Flood Warning for The Cottonwood River Above Springfield . * until Friday evening. * At 8:30 AM Wednesday the stage was 21.9 feet. * Minor flooding is forecast. * Flood stage is 22.0 feet. * Forecast...Rise above flood stage by late this morning and continue to rise to near 22.7 feet by tomorrow morning.the river will fall below flood stage by Friday morning. && LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490 4417 9510 $$ BPH
2 follow-up statements
222 WGUS83 KMPX 231447 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 947 AM CDT Wed Oct 23 2019 ...The flood warning continues for the following rivers in Minnesota... Cottonwood River Above Springfield affecting Brown County ...The flood warning continues for the following rivers in Minnesota.. Minnesota River at Montevideo affecting Chippewa...Lac qui Parle and Yellow Medicine Counties Minnesota River At Morton affecting Renville County .Overview...Many area rivers are still rising from the rainfall the past couple of days. Mainly dry weather is forecast through the upcoming weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC015-242048- /O.EXT.KMPX.FL.W.0099.191023T1609Z-191026T0430Z/ /SPFM5.1.ER.191023T1609Z.191024T1200Z.191025T1030Z.NO/ 947 AM CDT Wed Oct 23 2019 ...Flood Warning now expected to end Friday evening...The Flood Warning continues for The Cottonwood River Above Springfield . * until Friday evening. * At 9:30 AM Wednesday the stage was 21.9 feet. * Minor flooding is forecast. * Flood stage is 22.0 feet. * Forecast...Rise above flood stage by late this morning and continue to rise to near 22.7 feet by tomorrow morning.the river will fall below flood stage by Friday morning. && LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490 4417 9510 $$ MNC023-073-173-242048- /O.CON.KMPX.FL.W.0097.000000T0000Z-000000T0000Z/ /MVOM5.1.ER.000000T0000Z.191026T1200Z.000000T0000Z.NO/ 947 AM CDT Wed Oct 23 2019 The Flood Warning continues for The Minnesota River at Montevideo. * until further notice. * At 9:00 AM Wednesday the stage was 14.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue rising to near 15.4 feet by Saturday morning then begin falling. * Impact...At 14.0 feet...Low lying areas and some roads along the river begin flooding, along with some basements of houses along the river. && LAT...LON 4503 9578 4492 9562 4486 9570 4497 9587 $$ MNC129-242048- /O.CON.KMPX.FL.W.0098.000000T0000Z-000000T0000Z/ /MTNM5.2.ER.191022T1140Z.191024T1200Z.000000T0000Z.NO/ 947 AM CDT Wed Oct 23 2019 The Flood Warning continues for The Minnesota River At Morton . * until further notice. * At 9:30 AM Wednesday the stage was 22.6 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 21.0 feet. * Forecast...The river will continue rising to near 23.0 feet by tomorrow morning then begin falling. * Impact...At 24.0 feet...Fleischer Rd flooded in North Redwood; storm sewers closed off and bypass pumping begins. * Impact...At 23.0 feet...Riverside Rd and Front Street flooded in North Redwood. * Impact...At 19.0 feet...Water reaches flood mitigation culverts on Riverside Road && LAT...LON 4460 9519 4465 9514 4455 9487 4442 9487 $$ BPH
269 WGUS83 KMPX 240125 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 825 PM CDT Wed Oct 23 2019 ...The flood warning is cancelled for the following rivers in Minnesota... Cottonwood River Above Springfield affecting Brown County ...The flood warning continues for the following rivers in Minnesota.. Minnesota River at Montevideo affecting Chippewa...Lac qui Parle and Yellow Medicine Counties Minnesota River At Morton affecting Renville County .Overview...Dry weather over the next several days will allow area rivers to either stagnate or decrease. The next chance for precipitation is forecast to be early next week but significant accumulations are not expected at this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC015-240155- /O.CAN.KMPX.FL.W.0099.000000T0000Z-191026T0430Z/ /SPFM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 825 PM CDT Wed Oct 23 2019 The Flood Warning is cancelled for The Cottonwood River Above Springfield . * At 7:30 PM Wednesday the stage was 21.8 feet. * Flood stage is 22.0 feet. * Forecast...The river crested below flood stage at 21.9 feet. The river will fall to 20.4 feet by Friday morning. && LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490 4417 9510 $$ MNC023-073-173-250724- /O.CON.KMPX.FL.W.0097.000000T0000Z-000000T0000Z/ /MVOM5.1.ER.000000T0000Z.191027T1200Z.000000T0000Z.NO/ 825 PM CDT Wed Oct 23 2019 The Flood Warning continues for The Minnesota River at Montevideo. * until further notice. * At 8:00 PM Wednesday the stage was 14.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue rising to near 15.4 feet by Sunday morning then begin falling. * Impact...At 14.0 feet...Low lying areas and some roads along the river begin flooding, along with some basements of houses along the river. && LAT...LON 4503 9578 4492 9562 4486 9570 4497 9587 $$ MNC129-250724- /O.CON.KMPX.FL.W.0098.000000T0000Z-000000T0000Z/ /MTNM5.2.ER.191022T1140Z.191024T1800Z.000000T0000Z.NO/ 825 PM CDT Wed Oct 23 2019 The Flood Warning continues for The Minnesota River At Morton . * until further notice. * At 7:30 PM Wednesday the stage was 22.7 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 21.0 feet. * Forecast...The river will continue rising to near 23.0 feet by tomorrow early afternoon then begin falling. * Impact...At 24.0 feet...Fleischer Rd flooded in North Redwood; storm sewers closed off and bypass pumping begins. * Impact...At 23.0 feet...Riverside Rd and Front Street flooded in North Redwood. * Impact...At 19.0 feet...Water reaches flood mitigation culverts on Riverside Road && LAT...LON 4460 9519 4465 9514 4455 9487 4442 9487 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Oct 23, 6:56 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 23, 6:56 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 656 AM CDT Wed Oct 23 2019 .Updated for 12z Aviation discussion... Issued at 653 AM CDT Wed Oct 23 2019 && .SHORT TERM...(Today through Thursday) Issued at 328 AM CDT Wed Oct 23 2019 Confidence remains high that a band of rain will move along I-90 later today. A few snowflakes could mix in at times, but little if any accumulation is expected. This precipitation will quickly move east, and cool air will overspread the region keeping temperatures below normal for Thursday under mostly cloudy skies. Early morning satellite imagery showed a shortwave trough over the Dakotas, with clouds and precipitation ahead of it. This trough will strengthen and take on a negative tilt as it move over Minnesota and Wisconsin later today. A band of frontogenesis will lead to an area of enhanced ascent, and this should produce a fairly steady band of precipitation. Thermal profiles show sub- freezing temperatures everywhere except the boundary layer, so thinking is that this heaver precipitation should cool the lowest levels of the atmosphere enough that a few snowflakes will mix in along I-90. This precipitation will fall during the afternoon, so little if any snowfall accumulation is expected. HiRes models seem to agree with this conceptual model as the Ptype output does show snow falling across the aforementioned area. There is also a chance for a few sprinkles across the rest of the forecast area later this afternoon during peak heating. Looking ahead to Thursday, cold air advection will continue so expect northwest winds and cool temperatures. Forecast soundings show a thin layer of stratus, so have increased cloud cover above the forecast guidance for Thursday. .LONG TERM...(Thursday night through Tuesday) Issued at 328 AM CDT Wed Oct 23 2019 The extended forecast shows more of the same. Cold northwest flow is the predominant regime. There is a brief chance to southerly flow Friday and Saturday, which should bring some warmer temperatures, but that reprieve does not last long as another cold front pushes though Saturday night. Confidence is low in the forecast for Sunday and early next week. There will be a strong temperature gradient from Texas up through the Great Lakes, with a upper level trough over the Central Conus. This will set the stage for cyclogenesis, but the timing and location is very uncertain since there are several moving parts that need to come together. For now just continued with the blended guidance, and look forward to better agreement with subsequent model runs. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 653 AM CDT Wed Oct 23 2019 VFR to MVFR ceilings as low stratus moves across the region. Rain will develop across southern Minnesota, but this should stay just south of KMKT. Expect northwest winds throughout the TAF period. KMSP... Should see VFR condition transition to MVFR as low clouds move in this afternoon. Could also have a light shower toward evening. Winds will be northwest throughout. /OUTLOOK FOR KMSP/ Thu...Chc MVFR cigs. Wind NW at 5-10 kts. Fri...VFR. Wind SW at 10G20 kts. Sat...VFR. Wind SW at 15G25 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JRB LONG TERM...JRB AVIATION...JRB
Hazardous weather outlook, Oct 23, 4:09 AM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 409 AM CDT Wed Oct 23 2019 MNZ082-091>093-240915- Watonwan-Martin-Faribault-Freeborn- 409 AM CDT Wed Oct 23 2019 This Hazardous Weather Outlook is for portions of south central Minnesota. .DAY ONE...Today and Tonight Rain could mix with snow later today along I-90 and could briefly reduce visibility. Little to no accumulation is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041>045-047>070-073>078-083>085-WIZ014>016-023>028-240915- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca- Steele-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Eau Claire- 409 AM CDT Wed Oct 23 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
Nearby
River Flood Warnings in Minnesota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.